Alert archive / Illinois / Frost Advisories in 2020
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Apr 17, 2020, 12:41 PM CDT for 8 counties in Illinois. It took effect at Apr 18, 2020, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2020, 12:41 PM CDT (17:41 UTC)
- In effect from
- Apr 18, 2020, 1:00 AM CDT
- Expired
- Apr 18, 2020, 8:58 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS73 KILX 171741 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1241 PM CDT Fri Apr 17 2020 ILZ027>031-036>038-040>057-061-180900- /O.NEW.KILX.FZ.W.0004.200418T0600Z-200418T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 1241 PM CDT Fri Apr 17 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ062-063-066>068-071>073-180900- /O.NEW.KILX.FR.Y.0002.200418T0600Z-200418T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1241 PM CDT Fri Apr 17 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
363 WWUS73 KILX 180743 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 243 AM CDT Sat Apr 18 2020 ILZ027>031-036>038-040>057-061-181400- /O.CON.KILX.FZ.W.0004.000000T0000Z-200418T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 243 AM CDT Sat Apr 18 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the upper 20s and lower 30s. * WHERE...All of central Illinois north of I-70. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ062-063-066>068-071>073-181400- /O.CON.KILX.FR.Y.0002.000000T0000Z-200418T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 243 AM CDT Sat Apr 18 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 30 degrees will result in frost formation. * WHERE...All counties along and south of I-70. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
086 WWUS73 KILX 181358 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 858 AM CDT Sat Apr 18 2020 ILZ027>031-036>038-040>057-061-181500- /O.CAN.KILX.FZ.W.0004.000000T0000Z-200418T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 858 AM CDT Sat Apr 18 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed to the mid 30s, therefore the freeze warning has ended. $$ ILZ062-063-066>068-071>073-181500- /O.CAN.KILX.FR.Y.0002.000000T0000Z-200418T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 858 AM CDT Sat Apr 18 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed to the upper 30s and low 40s, therefore the frost advisory has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 17, 11:20 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 17, 11:20 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1120 AM CDT Fri Apr 17 2020 .SYNOPSIS... Issued at 332 AM CDT Fri Apr 17 2020 Snow will continue to fall across north-central Illinois early this morning...with several inches likely along and north of a Macomb to Lexington line. Further south, expect rain across the remainder of the region. && .UPDATE... Issued at 1116 AM CDT Fri Apr 17 2020 Not much change with the forecast this morning. Still have some drizzle/light rain ongoing along and south of I-72 to Danville. This will continue to weaken into the afternoon, as moisture exits the region. Thoughts are that the low cloud coverage could linger a little later than anticipated, due to the northerly flow over saturated sfcs. With clearing overnight, temps are forecast to drop rapidly to below freezing in numerous locations...looking into a potential freeze warning product for the overnight, with a frost advisory possible across southeast CWA since clouds linger through most of the night. Dry weather expected Saturday, with temps warming from abundant sunshine. Winds will also switch from the south and increase, bringing the start of the 5 day warmup. && .SHORT TERM...(Today and tonight) ISSUED AT 332 AM CDT Fri Apr 17 2020 08z/3am obs show the rain/snow line from Macomb...to Peoria...to Pontiac. The line will remain essentially in place over the next couple of hours before shifting slightly further S/SE shortly after dawn. Storm total snow accumulations across the northern KILX CWA will range from 6-8 inches from the Peoria area northward, with amounts abruptly dropping further south. Based on current trends and latest model input, little or no snow will occur south of a Rushville to Rantoul line. Widespread precipitation will spread across the entire CWA early this morning, then will quickly shift eastward into Indiana toward midday. Latest guidance suggests locations along/west of I-55 will see dry conditions this afternoon, while a few rain showers will linger further east. High temperatures will range from around 40 degrees across the snow-covered north...to the lower to middle 50s south of I-70. Despite an end to the precipitation, NAM forecast soundings and layer RH fields indicate cloud cover will hold firm through the entire day before skies finally begin clearing by mid to late evening. Thanks to clearing skies and light winds, overnight lows will drop to frosty readings in the upper 20s and lower 30s. .LONG TERM...(Saturday through Thursday) ISSUED AT 332 AM CDT Fri Apr 17 2020 Relatively quiet weather will prevail throughout the extended with a marked warming trend beginning this weekend. As upper heights rise, high temperatures will reach the 50s by Saturday, then will climb back to near normal in the 60s for next week. A weak frontal boundary will trigger a few showers across the area on Sunday, with a more significant system bringing a better chance for rain by next Wednesday/Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 633 AM CDT Fri Apr 17 2020 Strong short wave moving across the area should lead to rapid decrease in deep moisture this morning. However, significant moisture is expected to remain trapped below 700 mb and will take some time to scour out. an area of IFR and LIFR extends well back into northern Missouri and should advect eastward through the day, so CIGs will be slow to come up. Will hold off on MVFR CIGs to around sunrise. Vsbys should slowly climb this morning as precip ends. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barker
Hazardous weather outlook, Apr 17, 11:04 AM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1104 AM CDT Fri Apr 17 2020 ILZ027>031-036>038-040>057-061-181615- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1104 AM CDT Fri Apr 17 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Temperatures will fall below freezing tonight with a widespread hard freeze expected. This will damage sensitive vegetation. Minor flooding continues at the Illinois River near Beardstown. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Minor flooding will continue at the Illinois River near Beardstown through Saturday morning. Otherwise, hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ062-063-066>068-071>073-181615- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1104 AM CDT Fri Apr 17 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Temperatures will fall to near freezing tonight with frost possible. This will damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Deubelbeiss
In the hours before
Local storm report, Apr 17, 8:39 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
839 AM CDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW KNOXVILLE 40.91N 90.29W
04/17/2020 M4.5 INCH KNOX IL CO-OP OBSERVER
&&
JRPLocal storm report, Apr 17, 8:52 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
852 AM CDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 NNW PEORIA 40.82N 89.63W
04/17/2020 M3.5 INCH PEORIA IL BROADCAST MEDIA
NEAR NORTHWOODS CHURCH
&&
BMDLocal storm report, Apr 17, 8:58 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 WNW PEORIA 40.76N 89.66W
04/17/2020 M1.5 INCH PEORIA IL COCORAHS
&&
JRPLocal storm report, Apr 17, 9:41 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
941 AM CDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW 2 N PEORIA 40.77N 89.61W
04/17/2020 M2.6 INCH PEORIA IL BROADCAST MEDIA
&&
BMDLocal storm report, Apr 17, 9:57 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY NATIONAL WEATHER SERVICE
LINCOLN IL 957 AM CDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW 1 NW KNOXVILLE 40.92N 90.30W
04/17/2020 M6.4 INCH KNOX IL COCORAHS
THE PAST 9 HOURS
0600 AM SNOW 6 SSW AVON 40.58N 90.48W
04/17/2020 M4.0 INCH MCDONOUGH IL CO-OP OBSERVER
COOP OBSERVER AT PRAIRIE CITY
0600 AM HEAVY SNOW ALTONA 41.12N 90.16W
04/17/2020 E5.0 INCH KNOX IL CO-OP OBSERVER
0630 AM SNOW MINONK 40.90N 89.04W
04/17/2020 M2.0 INCH WOODFORD IL CO-OP OBSERVER
0700 AM SNOW ROANOKE 40.80N 89.20W
04/17/2020 M2.0 INCH WOODFORD IL CO-OP OBSERVER
0700 AM SNOW 3 WNW PEORIA 40.76N 89.66W
04/17/2020 M1.5 INCH PEORIA IL COCORAHS
0700 AM SNOW AVON 40.66N 90.44W
04/17/2020 M2.0 INCH FULTON IL CO-OP OBSERVER
0730 AM SNOW CHENOA 40.74N 88.72W
04/17/2020 M1.4 INCH MCLEAN IL CO-OP OBSERVER
0800 AM HEAVY SNOW GALESBURG 40.95N 90.38W
04/17/2020 M5.0 INCH KNOX IL PUBLIC
MEDIA VIEWER REPORT
0800 AM HEAVY SNOW GALESBURG 40.95N 90.38W
04/17/2020 M5.5 INCH KNOX IL CO-OP OBSERVER
0800 AM HEAVY SNOW WYOMING 41.06N 89.77W
04/17/2020 M5.0 INCH STARK IL PUBLIC
MEDIA VIEWER REPORT
0800 AM HEAVY SNOW KNOXVILLE 40.91N 90.29W
04/17/2020 M4.5 INCH KNOX IL CO-OP OBSERVER
0800 AM SNOW 5 NNW PEORIA 40.82N 89.63W
04/17/2020 M3.5 INCH PEORIA IL BROADCAST MEDIA
NEAR NORTHWOODS CHURCH
0930 AM SNOW 2 N PEORIA 40.77N 89.61W
04/17/2020 M2.6 INCH PEORIA IL BROADCAST MEDIA
&&
&&
SNOW REPORTS LISTED BY AMOUNT:
INCHES CITY COUNTY TIME
------ ----- ------------ -------
6.40 1 NW KNOXVILLE KNOX 0500 AM
5.50 GALESBURG KNOX 0800 AM
5.00 WYOMING STARK 0800 AM
5.00 ALTONA KNOX 0600 AM
4.50 KNOXVILLE KNOX 0800 AM
4.00 6 SSW AVON MCDONOUGH 0600 AM
3.50 5 NNW PEORIA PEORIA 0800 AM
2.60 2 N PEORIA PEORIA 0930 AM
2.00 AVON FULTON 0700 AM
2.00 ROANOKE WOODFORD 0700 AM
2.00 MINONK WOODFORD 0630 AM
1.50 3 WNW PEORIA PEORIA 0700 AM
1.40 CHENOA MCLEAN 0730 AM
JRPLocal storm report, Apr 17, 11:54 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 AM CDT FRI APR 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW YATES CITY 40.78N 90.01W
04/17/2020 E2.5 INCH KNOX IL CO-OP OBSERVER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:41 PM CDT | Freeze Warning | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 20 hr |
Nearby
Frost Advisories in Illinois, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.